PDA

View Full Version : Celcept



Sdelia3
04-11-2013, 10:04 AM
Im ok with the daily dose of meds but Come on, those huge pills on an empty stomach? thanks to whoever came up with that one!!
Like clockwork every day at the same time, i'm ready to hurl. I have an extremely weak stomach and the nausea pills i was prescribed don't help at all. Am i really doing that much damage by eating less than two hours before i have to take it? or not waiting an entire hour after i take it to eat? Iv come a long way since i was diagnosed two years ago but there are still alot of parts of this disease that i don't really know how to deal with

Mica
04-11-2013, 07:27 PM
Idk but I always have to eat a little something when I take cellcept. Really it all depends on how you react to it, I remember when I first got on it I threw up a lot especially in the morning bc I was so hungry.

tomcatsgirl
04-12-2013, 10:38 AM
I too have the same issue with cellcept. I was vomiting a lot. I just switched to myfortic its just been a bit over a week not going so good. My rheumy told me it was okay for me to take it with food. She also told me that they are much stricter with transplant paitents as far as not eating but in a lupus case it was fine. That's just what *my* rheumy said. I would perhaps talk to your dr and see. Good luck I feel for you.

Shanna
04-13-2013, 10:51 AM
When I first started Cellcept I threw up all the time, so my doc and I reduced my dose to let my body get used to it, it's been almost a year since and now I'm up to the full dose and I have to increase some more cause my lupus is still very active.

ButterflyTasha
04-13-2013, 07:42 PM
I'm also having an issue with cellcept. Its causing me to have a cough and sore throat. Also, my muscles hurt and I feel run down. I take 3000mg a day. The coughing has gotten so bad that tonight I threw up all over my bed.

papillon
04-21-2013, 07:32 PM
I had to eat something when I started Cellcept plus I was also on prednisone so eating regularly was crucial to not be nauseated or miserable all day. Talk to your Dr because mine gave me permission. The side effects got better for me.

Kimberlee
04-22-2013, 08:52 PM
I'm also on CellCept (actually the generic, Mycophenolate Mofetil). I used to set an alarm 1 hour early, take the pills, and go back to sleep so that I could sleep through the nausea. Like papillion, I would also recommend asking your doctor if you can eat a little something with the pills, perhaps a few crackers to see if it gets better. You could also try taking them at night if you are up 3 hours after dinner. I recall the instructions being 1 hour before eating or 3 hours after. Again - check with the doctor or pharmacist first.

Xierajay
08-15-2013, 05:15 PM
I have been on Cellcept for almost 2 weeks now, and am supposed to go up to 2000mg per day. I am also having really bad nausea, especially when I eat anything after I take the cellcept. Today wasn't so bad, because I waited almost 3 hours before eating and taking the other meds, so maybe that will help I don't know. I really don't know how much worse it will get when I up the dose.

Has anybody's doctor prescribed them meds for their GI symptoms? I've been on Zofran and Nexium, and so far it hasn't helped much.

Jaynie
01-29-2014, 08:56 AM
I'm only on 1500mg a day and they haven't made me feel sick particularly..except for a couple of occasions. I take them as I go to sleep and then set my alarm and take them before I get up which works fine for me.
I am completely and utterly exhausted tho. I'm picking up my blood results tomorrow. My nurse says they were borderline the first time and now they're less...but exactly what ones she means I'm not sure of so I'm looking for myself tomorrow!
Did anyone else get anaemia with them? Is that normal? How did you deal with it?
Jx

Abbyrition
02-08-2014, 12:11 AM
Hi Jaynie. I had slight anemia before I was diagnosed with Lupus. The docs always want me to take iron pills, but that messes up my intestines so I'd rather be tired from the anemia than in that kind of pain from the increased iron. So we watch it through the bloodwork. The docs, both the Rhuemy and Hematologist suggest that if my iron levels drop below 10 then I will have to get infusions. I had been watching my diet pretty closely trying to increase my iron intake and absorption naturally while on all these toxic drugs, cellcept being one of them. I haven't dippd below 10 in the 6 months we've been watching it, so yea!!! Just be careful the anemia can make the fatigue worse. So make sure you have a plan that works for you to keep you out of the anemia danger zone. We really don't need anything making our lupus symptoms worse.

Jaynie
02-10-2014, 02:26 PM
Hi Abby.
I've been taking something called spatone. It's just water which naturally has iron in it so it absorbs well and also causes no side effects. Of course I have to take it separately to everything else...lol...the drug timetable can be interesting!
The fatigue has been worse than I have ever known it, just debilitating, but it's easing off now thank goodness!

Does anyone find that the cellcept affects their sleep? My rheumy said that it causes nightmares. I didn't pay much attention to him as that can be normal with my amitriptyline, but I am dreaming very very vividly. I don't feel very rested when it's bad.

Love to all.
Jx

Abbyrition
02-11-2014, 06:13 AM
I never had nightmares on cellcept. In fact, the cellcept is one that I don't notice any side effects from... Except feeling better.
I did have horrible problems with amitriptyline & sleep. I stopped that one really quickly because of it . Switched over to Cymbalta and got noticibly better in 3 months to where I could even ween off the Cymbalta. Good luck finding the right combo of drugs for you.